Pacific Journal of Mathematics

Weak local supportability and applications to approximation.

J. M. Borwein

Article information

Source
Pacific J. Math. Volume 82, Number 2 (1979), 323-338.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102784876

Mathematical Reviews number (MathSciNet)
MR551692

Zentralblatt MATH identifier
0434.46012

Subjects
Primary: 46B99: None of the above, but in this section
Secondary: 41A25: Rate of convergence, degree of approximation 49A27 58C20: Differentiation theory (Gateaux, Fréchet, etc.) [See also 26Exx, 46G05] 90C30: Nonlinear programming

Citation

Borwein, J. M. Weak local supportability and applications to approximation. Pacific J. Math. 82 (1979), no. 2, 323--338. https://projecteuclid.org/euclid.pjm/1102784876.


Export citation

References

  • [1] E. Asplund, Farthest points in locally uniformlyrotund Banach spaces, Israel J. Math., 4 (1966), 213-216.
  • [2] E. Asplund, Frechet-differentiabilityof convex functions,Acta Math., 121 (1968), 31-47.
  • [3] J. Baranger and R. Teman, Nonconvex optimizationproblems depending on a parameter, SIAM J. Control, 13 (1974).
  • [4] S. Cobzas, Antiproximinrlsets in Banach spaces, Math. Balkanica, 4 (1974), 79-82.
  • [5] M. Day, Normed linear spaces, 3rd rev. ed., Ergebnisse der Math, und ihrer Grenzgebiete, Band 21, Springer-Verlag, Berlin and New York, 1973.
  • [6] J. Diestel, Geometry of Banach Spaces, Lecture Notes in Math., 485, Springer- Verlag, Berlin and New York, 1975.
  • [7] M. Edelstein, Farthest points of sets in uniformlyconvex Banach spaces, Israel J. Math., 4 (1966), 171-176.
  • [8] M. Edelstein, On nearest points of sets in uniformlyconvex Banach spaces, J. London Math. Soc, 43 (1968), 375-377.
  • [9] M. Edelstein,Weakly proximinalsets, J. Approx. Th., 18 (1976), 1-8.
  • [10] I. Ekeland, On the variational principle, J. Math. Anal. Appl., 47 (1974), 324-353.
  • [11] I. Ekeland and G. Lebourg, Generic Frechet-differentiabilityand Perturbed Opti- mation Problems in Banach spaces, Trans. Amer. Math. Soc, 224 (1976), 193-216.
  • [12] K. Lau, On strongly exposing functionals,J. Aust. Math. Soc, 21 (Series A), (1976), 362-367.
  • [13] K. Lau, A remarkon strongly exposing functionals,Proc Amer. Math. Soc, 59 (1976),
  • [14] K. Lau, Almost Chebyshev subsets in reflexive Banach spaces, (to appear).
  • [15] K. Lau, Farthest points in weakly compact sets, Israel J. Math., 12 (1976), 162-174.
  • [16] J. Rainwater, A theorem of Ekeland and Lebourg on Frechetdifferentiability of convex functionson Banach spaces, (typed notes).
  • [17] S. Steckin, ApproximationProperties of Sets in Normed LinearSpaces, Rev. Math. Pures. Appl., 8 (1963), 5-18 (Russian).
  • [18] F. Sullivan, Dentability, smoothability and stronger properties in Banach spaces, Indiana Math. J., (to appear).
  • [19] S. Trojanski, On locally convex and differentiatenorm in certainnonseparable Banach spaces, Studia Math., 37 (1971), 173-180.